Hail, Sargent
- When
- June 29, 4:45 AM CST
- Where
- Sargent County, 3 mi NW of Havana
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.983, -97.667
14 flash flood, 8 hail, 4 thunderstorm wind, 3 tornado, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 29, 3:21 AM CST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 421 AM CDT WED JUN 29 2005 .SHORT TERM... WATER VAPOR LOOP SHOWS A SHORT WAVE OVER SOUTHERN CA YESTERDAY IS NOW OVER SOUTHERN CO MOVING NORTHEAST. ANOTHER SHORT WAVE WAS OVER UT MOVING NORTHEAST. GFS CLOSES OFF UPPER LOW BY EARLY AFTERNOON WHILE NAM CLOSES OFF LATE WED EVENING. SYSTEM BECOMES VERTICALLY STACKED BY THIS EVENING. SURFACE LOW INTENSIFIES SIGNIFICANTLY BY 9MB IN 12 HOURS WED NIGHT ON THE NAM LESS SO WITH THE GFS. GFS APPEARS TO HAVE A BETTER HANDLE ON CURRENT SITUATION AND WILL BE USED. WARM MID LEVEL TEMPERATURES REMAIN OVER THE HIGH PLAINS TO THE SOUTHWEST AND SHOULD KEEP THUNDERSTORMS CAPPED FROM WESTERN SD SOUTHWARD. ABR LOW LEVEL 40 KNOTS VAD WINDS HAVE TURNED MORE SOUTHERLY AND HAVE INCREASED IN DEPTH TO AROUND 9 THOUSAND FEET THIS MORNING. LOW LEVEL JET CONCENTRATES ON SOUTHWESTERN ZONES THIS MORNING THEN SHIFTS INTO EASTERN ZONES THIS AFTERNOON. 850 HPA THETA-E RIDGE EXTENDED INTO CENTRAL ND THIS MORNING AND SHIFTS EAST INTO SOUTHERN MANITOBA BY LATE AFTERNOON. SHOULD BE ACTIVE DAY WITH SEVERE STORM THAT WILL PRODUCE DAMAGING WIND AND HAIL. HEAVY RAIN REMAINS ACROSS ALL OF THE AREA WITH THE NORTHWEST ZONES MOST SUSCEPTIBLE WITH LOWEST FLASH FLOOD GUIDANCE. STILL EXPECT HEAVIEST RAIN OVER NORTHWEST ZONES IN DEFORMATION AREA. .LONG TERM... NO CHANGES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...FLASH FLOOD WATCH FOR WEDNESDAY AND WEDNESDAY NIGHT. NDZ006>008-014>016-024-026>030-038-039-049-052>054. MN...FLASH FLOOD WATCH FOR WEDNESDAY AND WEDNESDAY NIGHT. MNZ001>009-013>017-022>024-027>032-040. && HOPPES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 722 AM CDT TUE JUN 28 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291200- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 722 AM CDT TUE JUN 28 2005 ...SEVERE THUNDERSTORMS ARE FORECAST ACROSS MUCH OF EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA FOR TONIGHT... ...SEVERE THUNDERSTORMS ARE EXPECTED ACROSS ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA FOR WEDNESDAY AND WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...OVERNIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA SOUTH OF LINE FROM WALHALLA NORTH DAKOTA TO PARK RAPIDS MINNESOTA. THE SEVERE WEATHER SHOULD START IN SOUTH DAKOTA THIS AFTERNOON AND MOVE INTO THE AREA AFTER 6 PM. THE STORMS WILL CONTINUE THROUGHOUT THE NIGHT. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN CAN BE EXPECTED. A WARM FRONT WILL DEVELOP ACROSS SOUTH DAKOTA AND MOVE NORTH OVERNIGHT. THUNDERSTORMS WILL OCCUR ALONG THE WARM FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. ONGOING THUNDERSTORMS ARE EXPECTED WEDNESDAY MORNING ACROSS THE NORTHERN RED RIVER VALLEY ALONG A WARM FRONT. A COLD FRONT ACROSS THE CENTRAL DAKOTAS WEDNESDAY MORNING WILL MOVE EAST ACROSS THE REGION AND EXIT THE REGION BY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JH
The Aberdeen radar (KABR), 82 km away, was scanning. The volume nearest the first event began at 10:44 UTC.
14 flash flood, 8 hail, 4 thunderstorm wind, 3 tornado, 1 funnel cloud. Local standard time, as filed.
4.5 inches of rain fell in an hour. Water rose above several county roads.
Basement flooding was reported in Havana.
Basement flooding was reported in Rutland. Crews had to pump water across roads that were acting like dikes.
Heavy rainfall caused Storm Lake to rise and threaten the town of Milnor. Sandbaggers were called out to help keep the water out, with as many as 30 homes threatened by the rising water. The Milnor golf course also had substantial flooding.
Fields and farm access roads were flooded. Over 4 inches of rain fell in an hour.
Basement flooding was reported in Cayuga.
Fields and farm access roads were flooded.
Hail covered the ground near the Red River.
Large trees were blown down.
Numerous trees were blown down or uprooted along the damage path. A roof was torn off a pole barn in Havana. Peak winds were estimated at 120 mph.
Hail from penny to ping pong ball size fell over Tewaukon Lake.
A mule barn under construction was blown down at the Bagg bonanza farm.
The wind gust was measured by a Davis weather sensor at the ND DOT weigh station.
A wall cloud with pendant funnel was reported.
Large tree branches were blown down along with some power lines.
A tornado and rising dust plume were seen, but no damage was reported. The tornado continued into Cass county.
This tornado originated 4 miles north-northwest of Walcott in Richland county. A tornado and rising dust plume were seen, but no damage was reported.
2.44 inches of rain fell in one hour, causing major street flooding. Conditions were the worst again along fifth street south, where cars were stalled in the high water.
Water covered a road.
Heavy rainfall inundated several roads. Raw sewage had to be pumped into ditches to prevent backup in homes.
Several streets were flooded in Esmond. A basement was flooded and a basement wall collapsed. Around 4 inches of rain was reported.
A bridge was closed due to flash flooding.
Basement flooding and sewer backup were reported.
Interstate 29 was reduced to one lane of traffic because of water on the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyThe tornado archive for North Dakota, 2005Warnings in North Dakota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461353, 5461354, 5461423, 5461424, 5461426, 5461355, 5461425, 5461356, 5461357, 5461358, 5461359, 5461360, 5461361, 5461362, 5461363, 5461413, 5461414, 5461427, 5461415, 5461416, 5461417, 5461418, 5461419, 5461420, 5461487, 5461486, 5461421, 5461422, 5461428, 5461429.